Couldn't find what you looking for?

TRY OUR SEARCH!

I take adderall for adult add i started taking it approx august 2011 while going to school and took it throughout the fall, spring, and also summer 2012 semester. When i first started taking it i noticed a rapid weight loss which is a side effect of the drug and i wanted to lose a few pounds so it was not only helping me concentrate but also helped me lose weight. I do however work out too as i am a very active person, but after taking the medicine for a few months i noticed that i gained all of the weight i lost back if not more and im really upset about it. my starting weight was between 150/155 im a 28 year old female im 5'5 with a medium frame. I stopped taking it this past june after my summer class which ended june 28 2012 due to the expensive price of even the generic brand "ampheta" which is what i take, not to mention to see the psychiatrist every few months for medication follow up its around 200$ a visit because my insurance will not cover it so i stopped taking it to save the money until i start classes back up again this august. i was only taking 1 of the 2 doses of the 20 mg a day that are instructed on my script because my classes were so close together. i spoke to my doctor about it and he said 1 pill a day is ok, im pretty sure im on the 20 mg generic adderall xr. here is the question that i have, as i am active i do have a crappy diet which does not help matters, but i am trying to improve my diet. once i start taking the adderall this upcoming august will i have the same side effect of weight loss or does that normally only happen the first time you take it? when i was a kid i took ritalin and when i started adderall in august 2011 my weight dropped to 139.5 which is the lowest i had been since high school. a comfortable weight for me would be between 135 and 145 but i dont want to look sickly thin as i am 5'5, 28 years old 29 in december and medium frame/average build.

 

will the weight come back off once i start taking the med again? please help! i do exercise and im trying to change my appetite but im so upset that i gained it all back.

 

any help would be truely appreciated, thanks!

 

Jen

Loading...

Yes your weight will come off......if you let it. Amphetamines seriously suppress your appetite. 

I have been taking a similar medication called Concerta. When I started taking it I lost about 40 pounds. I also had some issues about getting adequate amounts of the essential amino acids in my diet. I started to make it a point to begin my day with a high quality protein shake and some fresh fruit, and then waited an hour before I took my medication. I also make sure that once my medicine wears off late in the day that I eat a well balanced meal. I noticed immediately that I was 1.Feeling Full Much longer, 2. My weight stabilized 3. Felt great emotionally...some of these amino acids are needed to make neurotransmitters, 4. my muscles didn't hurt much after a hard workout.

My point is that you need to make sure you eat good nutrient dense foods as well as enough food to keep you going. Make sure you have times during the day before you take your medication as well as after it has worn off so that you can have a proper meal at a time when your appetite isn't suppressed. 

I hope this helps  
Reply

Loading...